Nebraska, 2010

High Wind in Nebraska, September 15, 2010

September 15, 2010 · NWS GID · 3 events in 2 counties and zones

The pre-dawn hours on this Wednesday morning featured a somewhat unusual high-wind event that focused across the Interstate 80 corridor, with gusts to at least 60 MPH measured at both the Grand Island and Aurora airports. Gusty winds of 40-60 MPH lasted for at least a few hours in some areas, but were not associated with the leading edge of intense thunderstorm outflow or intense precipitation.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

The pre-dawn hours on this Wednesday morning featured a somewhat unusual high-wind event that focused across the Interstate 80 corridor, with gusts to at least 60 MPH measured at both the Grand Island and Aurora airports. Gusty winds of 40-60 MPH lasted for at least a few hours in some areas, but were not associated with the leading edge of intense thunderstorm outflow or intense precipitation. Instead, these winds occurred along the far northern edge of an area of fairly light showers and weak thunderstorms, well to the north of an area of strong thunderstorms and heavy rain in North Central Kansas. These winds were likely attributed to rain falling into dry air aloft, evaporating into the dry air, and causing it to sink rapidly to the surface. Sporadic wind damage reports included a destroyed tent on the Husker Harvest Days grounds west of Grand Island, delaying the opening of the nation's largest totally irrigated working farm show.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Sep 14, 11:07 PM CST, 2 hours 48 minutes earlier.

Area forecast discussion, Sep 14, 11:07 PM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1207 AM CDT WED SEP 15 2010

.AVIATION...06Z TAF. FIRST 12 HOURS OR SO OF THIS FORECAST
FOR KGRI IS THE CHALLENGE. LARGE CLUSTER OF THUNDERSTORMS
WILL MOVE ACROSS SOUTHERN NEBRASKA/NORTHERN KANSAS...BUT
VAST AREA MAY NOT REACH TO GRAND ISLAND. LOOKS LIKE INITIALLY
SHOWERS WILL IMPACT KGRI...BUT AS LOW LEVEL JET CONTINUES
TO FEED INTO THE AREA...AM EXPECTING SOME INCREASE IN ELEVATED
CONVECTION THROUGH NIGHT. EVENTUALLY...MVFR TO IFR CEILINGS
WILL FILLING AFTER DAWN AS RAIN BEGINS TO WRAP UP. DURING
THE AFTERNOON...A FAIRLY STRONG COLD FRONT WILL SWEEP OUT
THE LOW CLOUDS AND SHIFT WINDS TO THE NW AT 15KTS OR MORE.
THE FRONT SHOULD BRING A RETURN TO VFR CONDITIONS.

&&

.PREV DISCUSSION... /ISSUED 959 PM CDT TUE SEP 14 2010/

UPDATE...LATEST 00Z RUC AND NAM ALONG WITH THE MOST RECENT
ENSEMBLES CONTINUE TO FORECAST RAPID THUNDERSTORM DEVELOPMENT
ACROSS SOUTHWEST NEBRASKA AROUND OR JUST AFTER MIDNIGHT. THESE
THUNDERSTORMS ARE THEN FORECAST TO EXPAND ACROSS SOUTH CENTRAL
NEBRASKA DURING THE EARLY MORNING HOURS...AND COULD EVEN LINGER
THROUGH MUCH OF THE MORNING OVER EASTERN AREAS. DRIER AIR WILL
FILTER IN FROM WEST TO EAST TOMORROW AFTERNOON.

THE MAIN CONCERN TONIGHT WILL BE FOCUSED ON THE POSSIBILITY OF A
FEW STRONG TO SEVERE THUNDERSTORMS. THESE STORMS WILL BE ELEVATED
BUT WILL STILL SEE MODEST INSTABILITY IN THE 850-800MB
LAYER...AROUND 1500 TO 2000 J/KG. IN ADDITION THE 800-700MB CAPE
VALUES COULD REMAIN OVER 1000 J/KG ALL THE WAY INTO THE POST 6 AM
TIME FRAME. THE EFFECTIVE DEEP LAYER SHEAR VALUES ARE ALSO HIGH.
THEREFORE...WILL NEED TO MONITOR ANY THUNDERSTORMS THAT DEVELOP
TONIGHT FOR THE POSSIBILITY OF SEVERE STORMS. PRIMARY THREAT WILL
BE LARGE HAIL AND HEAVY RAIN. SOME LOCALIZED RAIN AMOUNTS COULD
CLIMB TO OVER 2 INCHES.

PREV DISCUSSION... /ISSUED 651 PM CDT TUE SEP 14 2010/

AVIATION...00Z KGRI TAF. THUNDERSTORMS HAVE FORMED THIS EVENING
ACROSS WESTERN NEBRASKA AND WILL TRACK EAST THROUGH THE OVERNIGHT
HOURS. EXPECT DRY WEATHER WILL CONTINUE THROUGH AT LEAST
MIDNIGHT...ALTHOUGH CLOUDS WILL BE ON THE INCREASE. SCATTERED
THUNDERSTORMS WILL BE MORE LIKELY AFTER 3 AM AND COULD PERSIST ON
AND OFF AGAIN THROUGH MID MORNING. CEILINGS WILL FALL THROUGH THE
EARLY MORNING HOURS INTO MVFR CATEGORY. COULD BE PRETTY CLOSE TO
SEEING SOME SPOTTY IFR CONDITIONS AROUND DAYBREAK...BUT WILL LEAVE
THAT OUT OF THE TAF FOR NOW. A COLD FRONT WILL COME THROUGH AROUND
MID DAY TURNING THE WINDS FROM SOUTH SOUTHEAST TO NORTHWEST.
EXPECT DRY AND BREEZY CONDITIONS BEHIND THE COLD FRONT.

PREV DISCUSSION... /ISSUED 340 PM CDT TUE SEP 14 2010/

SHORT TERM...THROUGH 12Z THURSDAY. THUNDERSTORM CHANCES AND
SEVERE WEATHER THREAT TONIGHT AND WEDNESDAY POSE THE MAIN
CONCERNS.

MORNING STRATUS ONCE AGAIN REMAINED VERY PESKY INTO THE EARLY
AFTERNOON...BUT HAS SINCE RAPIDLY ERODED DUE TO INCREASED
SUBSIDENCE UNDER SHORTWAVE RIDGING ALOFT AND ENHANCED LOW-LEVEL
MIXING FROM AFTERNOON INSOLATION MIXING OUT THE LOW-LEVEL
MOISTURE. VISIBLE SATELLITE IMAGERY SHOWS MID CLOUDS CURRENTLY
APPROACHING FROM THE WEST IN A ZONE OF MID-LEVEL WARM AIR
ADVECTION. LATEST SURFACE ANALYSIS SHOWS LEE TROUGHING IN PLACE
OVER THE WESTERN HIGH PLAINS WITH A SURFACE LOW OVER SOUTHEAST
CO/OK PANHANDLE AND A SECONDARY LOW OVER NORTHEAST CO INTO THE
SOUTHWEST NE PANHANDLE. A STATIONARY FRONT EXTENDS EASTWARD ACROSS
NORTHERN NE NEAR THE STATE LINE...WHILE FARTHER SOUTH...A WEAK
WARM FRONT EXTENDED EAST ACROSS SOUTHERN KS FROM THE SOUTHERN LOW.
WATER VAPOR IMAGERY SHOWED A MID-LEVEL SHORTWAVE LIFTING NORTHEAST
ACROSS UT/ID.

EXPECT ANY CONVECTION FOR THE CWA TO HOLD OFF UNTIL LATER THIS
EVENING...LIKELY UNTIL CLOSE TO 03Z. GIVEN LACK OF ANY FORCING
MECHANISMS OVER THE CWA THIS AFTERNOON/EARLY EVENING AND STRONG
CAPPING/SHORTWAVE RIDGING IN PLACE...WE/LL HAVE TO WAIT FOR STORMS
TO WORK IN OUT OF THE HIGH PLAINS LATE THIS EVENING AND OVERNIGHT.
EXPECT STORMS TO DEVELOP ALONG THE LEE TROUGH/FRONT RANGE REGION
IN ENHANCED OROGRAPHIC FLOW UNDER WEAK HEIGHT FALLS AHEAD OF
AFOREMENTIONED SHORTWAVE TROUGH...WITH THESE STORMS THEN WORKING
EAST LATER THIS EVENING. A 40 KT LLJ IS PROGGED TO DEVELOP AFTER
DARK...HELPING TO SUSTAIN THE HIGH PLAINS CONVECTION AS IT WORKS
EAST AND ALSO PROMOTING NEW STORM DEVELOPMENT OVER THE
AREA...WITH THE CONVECTION FORMING INTO AT LEAST A LOOSELY
ORGANIZED MCS. MODELS HAVE TRENDED NORTHWARD WITH THE BEST
MOISTURE CONVERGENCE ALONG THE NOSE OF THE LLJ COMPARED TO 24
HOURS AGO...BUT RAIN CHANCES STILL LOOK PRETTY GOOD IN ZONE OF H85
THETA-E ADVECTION. MUCAPES ARE PROGGED TO REACH ANYWHERE FROM
1500-2500 J/KG...WHICH ALONG WITH EFFECTIVE BULK SHEAR OF 40-50
KTS...WILL SUPPORT A SEVERE WEATHER THREAT MAINLY IN THE FORM OF
LARGE HAIL AND PERHAPS DAMAGING WINDS ALTHOUGH ELEVATED NATURE OF
STORMS SHOULD LIMIT THE WIND THREAT. COULD ALSO SEE SOME LOCALLY
HEAVY RAIN AS PW/S REACH THE 1.5 TO 2 INCH RANGE.

STORMS WILL LINGER INTO WEDNESDAY MORNING ESPECIALLY ACROSS THE
EASTERN CWA IN ZONE OF ONGOING THETA-E ADVECTION ALONG LLJ AXIS
AND AHEAD OF MID-LEVEL WAVE. THIS WAVE WILL PUSH A COLD FRONT
THROUGH THE CWA DURING THE DAY ON WEDNESDAY...WHICH WILL ROUGHLY
BISECT THE CWA FROM NORTHEAST TO SOUTHWEST AT 18Z AND CLEAR THE
ENTIRE CWA BY 00Z. INSTABILITY AND SHEAR REMAIN SUPPORTIVE OF
STRONG TO SEVERE STORMS IN THE PRE-FRONTAL ENVIRONMENT AND WILL
MAINTAIN MENTION IN THE HWO. THE FRONT SHOULD TAKE ANY PRECIP
SOUTHEAST OF THE CWA BY EVENING...WITH DRY CONDITIONS THEN
PREVAILING OVERNIGHT AS SURFACE HIGH PRESSURE BUILDS IN BEHIND THE
FRONT. WILL SEE A DECENT NORTH TO SOUTH TEMP GRADIENT TOMORROW DUE
TO THE FRONTAL PASSAGE...LEADING TO COOLER LOWS TOMORROW NIGHT AS
DRIER AIR SETTLES IN BEHIND THE FRONT UNDER GENERALLY CLEARING
SKIES.

LONG TERM...12Z THURSDAY THROUGH TUESDAY.  THE MAIN CONCERN IN THE
LONG TERM PERIOD WILL BE THE CHANCE OF THUNDERSTORMS.  HIGH PRESSURE
WILL BUILD INTO THE REGION ON THURSDAY...WITH WESTERLY FLOW IN PLACE
ALOFT.  THE 12Z GFS SUGGESTS A WEAK WAVE COULD RIPPLE ACROSS THE
CENTRAL PLAINS ON THURSDAY...BUT THE 12Z NAM DOES NOT SHOW THIS
FEATURE.  WILL KEEP IT DRY FOR NOW...FAVORING THE NAM AND 09Z SREF
POPS WHICH ARE LOW.

MOST OF FRIDAY SHOULD BE DRY AS WELL...HOWEVER BOTH THE 12Z GFS AND
00Z ECMWF SHOW A FRONTAL BOUNDARY DROPPING INTO THE REGION THAT
COULD BE THE FOCUS FOR THUNDERSTORMS FRIDAY NIGHT. THE BOUNDARY
STALLS ACROSS THE REGION FOR A PERIOD OF TIME FRIDAY
EVENING...WITH H85 WARM AIR ADVECTION INCREASING. THE LOW LEVEL
JET IS ALSO SHOWN TO INCREASE DURING THE EVENING...WHICH HELPS
FOCUS THE CONVERGENCE OF THE H85 MOISTURE TRANSPORT VECTORS OVER
PARTS OF CENTRAL NEBRASKA. WILL CARRY THE HIGHER THUNDERSTORM
CHANCES IN THE NEBRASKA PORTION OF THE FORECAST AREA FRIDAY
NIGHT...BUT STILL HOLD ONTO A CHANCE OF STORMS IN KANSAS DUE TO
UNCERTAINTIES IN THE BOUNDARY PLACEMENT.

THE FRONT APPEARS TO DROP SOUTH ON SATURDAY...THOUGH HOW FAR IT GETS
IS NOT CERTAIN.  WILL KEEP A CHANCE OF THUNDERSTORMS ACROSS AT LEAST
THE NORTH AND EAST WHICH IS IN LINE WITH THE ECMWF AND ALSO
GENERALLY AGREES WITH THE GFS ENSEMBLE POPS.  THE BOUNDARY LIFTS
BACK TO THE NORTH OF SUNDAY...AND STAYS NORTH THROUGH MOST OF
MONDAY.  THE BOUNDARY DROPS BACK TO THE SOUTH MONDAY NIGHT INTO
TUESDAY...WHICH SHOULD BRING BACK THE CHANCE OF THUNDERSTORMS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Sep 14, 9:05 PM CST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1005 PM CDT TUE SEP 14 2010

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
151200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1005 PM CDT TUE SEP 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA...ESPECIALLY
AFTER 1 AM. STORMS ARE EXPECTED TO MOVE EAST OUT OF THE HIGH PLAINS
AND EXPAND IN COVERAGE ACROSS SOUTH CENTRAL NEBRASKA INTO PORTIONS
OF NORTH CENTRAL KANSAS...WITH ADDITIONAL DEVELOPMENT LIKELY AS THEY
PROGRESS EAST. SOME OF THE STORMS MAY BE STRONG TO SEVERE...WITH
HALF DOLLAR SIZE HAIL AND WIND GUSTS TO 60 MPH THE PRIMARY
HAZARDS. LOCALLY HEAVY RAIN IN EXCESS OF 2 INCHES IS ALSO
POSSIBLE...WHICH COULD PRODUCE SOME ISOLATED FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORM CHANCES REMAIN IN THE FORECAST WEDNESDAY AS A COLD
FRONT WILL SWEEP THROUGH THE AREA. THERE WILL BE SOME RISK OF
SEVERE WEATHER...MAINLY DURING THE MORNING HOURS WITH HAIL TO
THE SIZE OF HALF DOLLARS AND THUNDERSTORM WIND GUSTS TO 60 MPH AS
THE PRIMARY SEVERE WEATHER THREATS.

THERE WILL ALSO BE A CHANCE FOR THUNDERSTORMS ACROSS THE OUTLOOK
AREA FRIDAY NIGHT THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED DURING THE EARLY MORNING HOURS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

In the hours before

Local storm report, Sep 15, 1:17 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
217 AM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     NON-TSTM WND GST KEARNEY AIRPORT         40.73N 99.01W
09/15/2010  M49 MPH          BUFFALO            NE   AWOS

            WIND GUSTS ASSOCIATED WITH SHOWERS MOVING THROUGH THE
            KEARNEY AREA.

&&

NWS
Special weather statement, Sep 15, 1:18 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
218 AM CDT WED SEP 15 2010

NEZ062-073>075-083-084-150745-
ADAMS NE-FRANKLIN NE-HALL NE-HARLAN NE-KEARNEY NE-PHELPS NE-
218 AM CDT WED SEP 15 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARLAN...FRANKLIN...
SOUTHEASTERN PHELPS...KEARNEY...WESTERN ADAMS AND SOUTHWESTERN HALL
COUNTIES UNTIL 245 AM CDT...

AT 213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH
OF MINDEN TO HUNTLEY...AND MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS SHOWER AND
THUNDERSTORM ACTIVITY.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  MINDEN...
  HILDRETH...
  HEARTWELL...
  NORMAN...
  UPLAND...
  HOLSTEIN...
  FRANKLIN...
  CAMPBELL...
  KENESAW...
  PROSSER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4063 9921 4063 9898 4067 9876 4069 9872
      4071 9872 4073 9847 4035 9869 4034 9873
      4029 9872 4005 9887 4027 9958
TIME...MOT...LOC 0717Z 303DEG 20KT 4059 9894 4022 9928

BRYANT
Local storm report, Sep 15, 1:29 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
229 AM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 AM     TSTM WND GST     NATOMA                  39.19N 99.02W
09/15/2010  M46 MPH          OSBORNE            KS   BROADCAST MEDIA

            MEASURED BY KSN WEATHER LAB. TIME APPROXIMATE. ALSO 0.82
            INCHES OF RAIN.

&&

NWS
Special weather statement, Sep 15, 1:37 AM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
237 AM CDT WED SEP 15 2010

NEZ047-048-062-063-150815-
HALL NE-HAMILTON NE-HOWARD NE-MERRICK NE-
237 AM CDT WED SEP 15 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MERRICK...NORTHERN
HALL...HAMILTON AND SOUTHEASTERN HOWARD COUNTIES UNTIL 315 AM CDT...

AT 231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTRAL CITY
TO 6 MILES NORTHWEST OF PHILLIPS TO ALDA...AND MOVING EAST AT 25 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS SHOWER AND
THUNDERSTORM ACTIVITY.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  GRAND ISLAND...
  ALMA...
  CENTRAL CITY...
  HORDVILLE...
  MARQUETTE...
  PHILLIPS...
  AURORA...
  GILTNER...
  HAMPTON...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 310 AND 337.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4091 9784 4072 9797 4087 9872 4104 9849
      4120 9823 4116 9783 4105 9782
TIME...MOT...LOC 0735Z 280DEG 20KT 4109 9793 4098 9824
          4087 9846

BRYANT
Special weather statement, Sep 15, 1:44 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
244 AM CDT WED SEP 15 2010

NEZ061>063-073>076-150830-
ADAMS NE-BUFFALO NE-CLAY NE-HALL NE-HAMILTON NE-KEARNEY NE-PHELPS NE-
244 AM CDT WED SEP 15 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PHELPS...KEARNEY...
NORTHWESTERN CLAY...ADAMS...SOUTHERN HALL...SOUTHEASTERN BUFFALO AND
SOUTHWESTERN HAMILTON COUNTIES UNTIL 330 AM CDT...

AT 241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM WOOD RIVER TO
6 MILES NORTHWEST OF HEARTWELL TO HOLDREGE...AND MOVING SOUTHEAST AT
25 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS SHOWER AND
THUNDERSTORM ACTIVITY.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HASTINGS...
  AXTELL...
  PROSSER...
  HEARTWELL...
  MINDEN...
  KENESAW...
  DONIPHAN...
  NORMAN...
  HANSEN...
  JUNIATA...
  TRUMBULL...
  HOLSTEIN...
  GILTNER...
  ROSELAND...
  INLAND...
  AYR...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 270 AND 312.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4074 9797 4043 9845 4041 9897 4044 9940
      4073 9908 4089 9874
TIME...MOT...LOC 0743Z 307DEG 24KT 4080 9853 4062 9885
          4043 9930

BRYANT
Local storm report, Sep 15, 1:50 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
250 AM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 AM     TSTM WND GST     GRAND ISLAND            40.92N 98.37W
09/15/2010  M47 MPH          HALL               NE   ASOS

            47 MPH WIND GUST ASSOCIATED WITH SHOWERS MOVING THROUGH
            THE AREA.

&&

NWS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 high wind. Local standard time, as filed.

High Wind, Hall

When
September 15, 1:55 AM CST
Where
Hall forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
40.873, -98.502 (the zone’s center; the record gives no point)

Wind gust of 60 MPH was measured at the Grand Island Regional Airport.

High Wind, Hall

When
September 15, 2:06 AM CST
Where
Hall forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
40.873, -98.502 (the zone’s center; the record gives no point)

Wind gust of 61 MPH was measured at the Grand Island Regional Airport, resulting in a small aircraft being damaged when flipped over a fence.

High Wind, Hamilton

When
September 15, 3:48 AM CST
Where
Hamilton forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
40.874, -98.023 (the zone’s center; the record gives no point)

Wind gust of 60 MPH was measured at the Aurora Airport. Two large tree branches were broken in town and a small storage shed was damaged.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2010Every state in 2010This day in weather historyWarnings in Nebraska, September 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260256, 260255, 260254.